Alert archive / Puerto Rico / Flash Flood Warnings in 2006
Flash Flood Warning 11, NWS JSJ
NWS JSJ issued this flash flood warning at Mar 31, 2006, 9:28 PM CST. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2006, 9:28 PM CST (03:28 UTC)
- Expired
- Apr 1, 2006, 5:30 PM CST
- In force
- 20 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 010325
FFWSJU
PRC003-005-010730-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
1128 PM AST FRI MAR 31 2006
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
AGUADILLA
AGUADA
* UNTIL 330 AM AST
*FOR PEOPLE ALONG THE FOLLOWING RIVER...RIO CULEBRINAS
* AT 1125 PM AST...A RIVER LEVEL SENSOR INDICATED THAT THE WATER
LEVEL ALONG THE RIO CULEBRINAS AT THE MARGARITA DAM AT AGUADA
CONTINUES ABOVE FLOOD STAGE...AND WILL CONTINUE TO FLOOD LOW LYING
AND FLOOD PRONE AREAS ALONG THE RIVER BANKS. DOPPLER WEATHER RADAR
INDICATES MODERATE SHOWERS WILL CONTINUE TO MOVE ACROSS THE WARNING
AREA AND THIS RAINFALL WILL LIKELY WORSEN THE FLOOD CONDITIONS.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
LAT...LON 1848 6713 1837 6715 1837 6721 1850 6720
$$
ASL/BCSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Mar 31, 12:38 PM CST, 8 hours 50 minutes earlier.
Area forecast discussion, Mar 31, 12:38 PM CST, 8 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
238 PM AST FRI MAR 31 2006
.DISCUSSION...12Z SOUNDING MEASURED A VERY LIGHT LOW LEVEL WIND
FLOW AND A PRECIPITABLE WATER OF 2.91 INCHES. AN AREA OF NUMEROUS SHOWERS
AND THUNDERSTORMS OVER THE OCEAN WAS NOTED. IT IS ASSOCIATED TO
THE CONFLUENCE OF THE LOW LEVEL WINDS. VERY HEAVY SHOWERS AND
THUNDERSTORMS ALSO DEVELOPED OVER THE ISLAND OF PUERTO RICO WHERE
PUBLIC REPORTED HEAVY DOWNPOUR. SATELLITE IMAGERY DEPICTED
CLEARLY A SHEAR LINE MENTIONED IN PMDCA PRODUCT FROM MONA PASSAGE
AND ACROSS PUERTO RICO.
THE HIGH MOISTURE CONTENT WILL COMBINE WITH THE OROGRAPHIC
EFFECTS...DIURNAL HEATING AND SEE BREEZE TO INDUCE THE FORMATION
OF SHOWERS AND THUNDERSTORMS BEGINNING AROUND NOON.
GFS MODEL GUIDANCE ADVERTISE A STRONG UPPER LEVEL JET (NEAR 100
KNOTS) DURING THIS WEEKEND WHICH WILL ADD MORE INSTABILITY AND
WILL MAKE THE AFTERNOON CONVECTION TO LINGER INTO THE LATE EVENING
HOURS.
&&
.MARINE...ACTUAL MARINE GUIDANCE AND OBSERVATIONS FROM EXPERIENCED
PEOPLE MADE ME TO CONTINUE WITH THE HIGH SURF ADVISORY UNTIL 600 PM
THIS EVENING. GUIDANCE SUGGEST THAT LONG PERIODS SWELLS WILL
CONTINUE TO ARRIVE TO OUR LOCAL ATLANTIC WATERS. WITH THE HEAVY
PRECIPITATION OCCURRING AND EXPECTED TO CONTINUE DURING THE
EVENING OVER THE ATLANTIC WATERS AND PART OF THE MONA
PASSAGE...MARINE CONDITIONS IN THE ATLANTIC ARE FORECAST TO BE
VERY ROUGH.
&&
.AVIATION...EAST OF THE SAN JUAN INTERNATIONAL AIRPORT...STRONG
THUNDERSTORMS ARE OCCURRING ACROSS THE NORTH COASTAL SECTIONS FROM
WHERE MANY AIRCRAFTS MAKE THEIR APPROACH FOR LANDING.
&&
.HYDROLOGY...HEAVY RAINFALL HAVE BEEN OCCURRING DURING THE PAST
FEW DAYS ACROSS THE SECTORS OF PUERTO RICO AND ADDITIONAL RAINFALL
IS ADVERTISED. THIS MAY RESULT IN SATURATION OF THE GROUND AND
CONSEQUENT SUSCEPTIBILITY FOR FLOODING NEXT FEW DAYS.
&&
.CLIMATE...EXPECT PERSISTENCE IN THE AFTERNOON CONVECTION FOR THE
NEXT FEW DAYS. NO DOUBT THE RAINY SEASON ALREADY STARTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 74 83 74 83 / 50 40 50 50
STT 76 82 76 82 / 20 40 40 40
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...HIGH SURF ADVISORY UNTIL 6 PM AST THIS AFTERNOON FOR PRZ001-
PRZ002-PRZ005-PRZ008-PRZ010-PRZ012-PRZ013.
VI...HIGH SURF ADVISORY UNTIL 6 PM AST THIS AFTERNOON FOR VIZ001.
&&
RIVERAHazardous weather outlook, Mar 31, 4:30 AM CST, 16 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST FRI MAR 31 2006 PRZ001>013-AMZ710>750-011000- 630 AM AST FRI MAR 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...AN OLD FRONTAL BOUNDARY IN THE VICINITY OF PUERTO RICO WILL CONTINUE TO ENHANCE LOCAL SHOWER AND THUNDERSTORM ACTIVITY THROUGH TONIGHT. SOME OF THE SHOWERS MAY PRODUCE LOCALLY HEAVY RAINFALL THAT COULD LEAD TO URBAN AND SMALL STREAM FLOODING. LONG PERIOD NORTHERLY SWELLS WILL CONTINUE TO AFFECT THE LOCAL ATLANTIC COASTAL WATERS AND PASSAGES INTO THE CARIBBEAN. SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR THE ATLANTIC WATERS. A HIGH SURF ADVISORY IS ALSO IN EFFECT FOR THE NORTH COAST OF PUERTO RICO UNTIL 11 AM THIS MORNING. .DAYS TWO THROUGH SEVEN...THE FRONTAL BOUNDARY WILL MEANDER ACROSS THE LOCAL AREA THROUGH THE WEEKEND PRODUCING PERIODS OF SHOWERS AND THUNDERSTORMS. ISOLATED THUNDERSTORMS AND LOCALLY HEAVY RAIN CAN BE EXPECTED ACROSS THE FORECAST AREA...WHICH MAY LEAD TO URBAN AND SMALL STREAM FLOODING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. VIZ001-002-AMZ710>730-011000- 630 AM AST FRI MAR 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...A FRONTAL BOUNDARY IN THE VICINITY OF THE U.S. VIRGIN ISLANDS WILL CONTINUE TO ENHANCE LOCAL SHOWER AND THUNDERSTORM ACTIVITY THROUGH TONIGHT. LONG PERIOD NORTHERLY SWELLS WILL CONTINUE TO AFFECT THE LOCAL ATLANTIC COASTAL WATERS AND PASSAGES INTO THE CARIBBEAN. SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR THE ATLANTIC WATERS. A HIGH SURF ADVISORY IS ALSO IN EFFECT FOR THE NORTH COASTS OF THE NORTHERN U.S. VIRGIN ISLANDS UNTIL 11 AM THIS MORNING. .DAYS TWO THROUGH SEVEN...THE FRONTAL BOUNDARY WILL MEANDER ACROSS THE LOCAL AREA THROUGH THE WEEKEND PRODUCING PERIODS OF SHOWERS AND THUNDERSTORMS. ISOLATED THUNDERSTORMS AND LOCALLY HEAVY RAIN CAN BE EXPECTED ACROSS THE FORECAST AREA...WHICH MAY LEAD TO URBAN AND GUT FLOODING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS MAY BE REQUIRED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 8:23 PM CST | Flash Flood Warning | JSJ | 19 hr | |
| Apr 1, 12:58 PM CST | Marine Weather Statement | JSJ | 8 hr | |
| Apr 1, 1:26 PM CST | Flash Flood Warning | JSJ | 18 hr | |
| Apr 1, 3:28 PM CST | Flash Flood Warning | JSJ | 20 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.